Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 23, 2014, 04:29:51 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631529
  • Total Topics: 47804
  • Online Today: 244
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 196
Total: 200

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: First Labs - Kaposi's question  (Read 2956 times)

0 Members and 1 Guest are viewing this topic.

Offline Tammany

  • Member
  • Posts: 3
First Labs - Kaposi's question
« on: May 10, 2007, 06:14:09 PM »
I just tested positive last month and really appreciate the forums here.  It's great to know there is a community of people going through the same thing I am.

I discovered I had Kaposi's Sarcoma last month which led to me testing positive.  I know I waited too long but I'm doing the best I can at this pont.

On April 4 2007, my labs were 199 t cells and 75000 Viral Load. After 1 month on Atripla I'm at 246 t cells and Viral Load is 315.  Pretty encouraged by the Viral Load going down but wanted to know if anyone else had experience with Kaposi's and was able to beat it by meds instead of chemo.  Any advice would be appreciated.

Offline edfu

  • Member
  • Posts: 1,084
Re: First Labs - Kaposi's question
« Reply #1 on: May 10, 2007, 06:28:10 PM »
I was diagnosed with two KS lesions, one on each of my upper arms.  VL was 16,000, and I had 29 T-cells.  I immediately started HAART (Trizivir + Sustiva).  My VL became undetectable after one month, although it took two years to get my T-cells over 200.  I didn't get any new KS lesions, and my dermatologist said the lesions I already had were in remission after about several months.  I didn't have any chemo.  It took about two to three years for the lesions to completely disappear (after about one year they looked like large brown freckles).  It's now understood that HAART alone can put KS into remission, although not in every case.  I hope you're as lucky as I was.   
"No one will ever be free so long as there are pestilences."--Albert Camus, "The Plague"

"Mankind can never be free until the last brick in the last church falls on the head of the last priest."--Voltaire

Offline Matty the Damned

  • Member
  • Posts: 12,198
  • Ninja Please
Re: First Labs - Kaposi's question
« Reply #2 on: May 10, 2007, 06:46:54 PM »
Matty the Damned had a small KS lesion on his hand sometime back. His intrepid doctor froze the bugger off with liquid nitrogen and it's never recurred.

MtD

Offline milker

  • Member
  • Posts: 4,034
  • Protected phone sex
Re: First Labs - Kaposi's question
« Reply #3 on: May 10, 2007, 06:49:49 PM »
And welcome to the forums :)

Milker.
mid-dec: stupid ass
mid-jan: seroconversion
mid-feb: poz
mar 07: cd4 432 (35%) vl 54000
may 07: cd4 399 (28%) vl 27760
jul 07: cd4 403 (26%) vl 99241
oct 07: cd4 353 (24%) vl 29993
jan 08: cd4 332 (26%) vl 33308
mar 08: cd4 392 (23%) vl 75548
jun 08: cd4 325 (27%) vl 45880
oct 08: cd4 197 (20%) vl 154000 <== aids diagnosis
nov 2 08 start Atripla
nov 30 08: cd4 478 (23%) vl 1880 !!!!!!!!!!!!!!!!!!!!!!!!!!
feb 19 09: cd4 398 (24%) vl 430 getting there!
apr 23 09: cd4 604 (29%) vl 50 woohoo :D :D
jul 30 09: cd4 512 (29%) vl undetectable :D :D
may 27 10: cd4 655 (32%) vl undetectable :D :D

Now accepting applications from blowjob ninjas™

Offline FiercenBed

  • Member
  • Posts: 183
Re: First Labs - Kaposi's question
« Reply #4 on: May 12, 2007, 09:06:55 AM »
iv got 3 leasions <thought is was melonoma>....but i seem to b the only 1 worried about it. my regular doc tryz to down play it by saying ks is like herpes. i dont buy it.  went to c a 'hiv dermatologist'. there pretty hard to find!. 2 have pretty much gone in2 'remission'. but one is pretty stubborn but @ least it stop growing. the doc is talking about treating it w/ a laser in july, but therez bn no talk of chemo. some good news

Offline Smoothstone

  • Member
  • Posts: 96
Re: First Labs - Kaposi's question
« Reply #5 on: July 06, 2007, 02:09:01 PM »
I had an initial lesion biopsied in 1987. I had about 6 KS lesions which flattened with no treatment.I did stop using poppers and avoided spaces where poppers were used.  During 1994 through 1996 however,I had flurries of new lesions as my t cells plumetted, bottoming out with 26 tcells in April 1996. I progressed to 30 KS lesions in 1996. Including one lesion on my face. My doc was going to inject the face lesion with velban, but at the last minute I refused. And then after 30 days of Crixivan, all lesions stopped growing, some disappeared and the rest flattened and lightened.  My T cells gradually rose overtime after beginning crixivan, but the lesions stopped cold after one month of crixivan....I also took 2 other drugs which I can't remember.  I never did any treatment specifically for KS, and to date my t cells are 800+.  I stopped the crixivan and replaced it with viracept which had less and hardly noticeable side effects...for me.  I remember increased stress resulted in outbreak of new lesions...and it was stressful time with HIV treatments and a lesion on my face...stress reduction seemed  important besides the crixivan.   

Offline thunter34

  • Member
  • Posts: 7,302
  • His name is Carl.
Re: First Labs - Kaposi's question
« Reply #6 on: July 06, 2007, 02:25:15 PM »
I had an initial lesion biopsied in 1987. I had about 6 KS lesions which flattened with no treatment.I did stop using poppers and avoided spaces where poppers were used.  During 1994 through 1996 however,I had flurries of new lesions as my t cells plumetted, bottoming out with 26 tcells in April 1996. I progressed to 30 KS lesions in 1996. Including one lesion on my face. My doc was going to inject the face lesion with velban, but at the last minute I refused. And then after 30 days of Crixivan, all lesions stopped growing, some disappeared and the rest flattened and lightened.  My T cells gradually rose overtime after beginning crixivan, but the lesions stopped cold after one month of crixivan....I also took 2 other drugs which I can't remember.  I never did any treatment specifically for KS, and to date my t cells are 800+.  I stopped the crixivan and replaced it with viracept which had less and hardly noticeable side effects...for me.  I remember increased stress resulted in outbreak of new lesions...and it was stressful time with HIV treatments and a lesion on my face...stress reduction seemed  important besides the crixivan.   

So in other words, it turned out that the poppers had nothing to do with the KS lesions and they responded to HAART treatment and an increase in t-cells.
AIDS isn't for sissies.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.